Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


My CD4 % is going down
Dec 13, 2009

Hi, I am a 33 y/o latin man living with HIV for 5 years more or less. In August my VL was undetectable, Absolute CD4 592 (18%). My last labs were in November and my VL still undetectable for 10 months, CD4 Absolute 562 (17%). I am taking kaletra and truvada for almost one year. My doctor recomended Selenium (400 MCG per day) to improve my CD4 %. I am worried because my CD4 % is low and I am very healthy. I never smoke, drink or use any drug or even drink coffee. I run at least 3 days per week between 3-4 miles and walk a lot. I eat 70% or 80% healthy (drinking a lot of water, no sugar (using usually stevia), eating at least one fruit every day, red meat one or two per week, enough vegetables).

I am not taking at this moment any multivitamin so please feel free to recommend any that are good for HIV+ people.

Can you help me please to understand what is happening with my CD4% getting low?

Response from Dr. Holodniy

Yes, your CD4% is lower than it should be with a CD4 count of over 500. You may still see some increase in CD4% over time the longer your viral load remains undetectable. You don't indicate what your counts were before starting HIV treatment. I suspect the CD4% was lower when your viral load was detectable and that you have had some improvement. A multivitamin or taking selenium supplementation is fine, although unlikely to affect the CD4% much.



Previous
CD4 after recent infection
Next
Lab Confusion and Physician Mistrust

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement